PubAg

Main content area

Abnormal motor activity during anaesthesia in a dog: a case report

Author:
Lervik, Andreas, Haga, Henning A, Becker, Max
Source:
Acta veterinaria scandinavica 2010 v.52 no.1 pp. 632
ISSN:
1751-0147
Subject:
acepromazine, anesthesia, case studies, dogs, humans, isoflurane, ketamine, methadone, mountains, patients, seizures
Abstract:
Seizures or convulsions that occur during anaesthesia in veterinary patients are infrequently reported in the literature. Consequently, the incidence of such events is unknown. Several drugs commonly used in clinical veterinary anaesthesia have been shown to induce epileptiform activity in both human clinical patients and experimental candidates. The present case report describes convulsions in a four-year old male Bernese mountain dog during maintenance of anaesthesia with isoflurane after premedication with acepromazine and methadone followed by co-induction with propofol and ketamine. The dog had no history of previous convulsions. The use of several sedative and anaesthetic drugs makes it difficult to find one single causative pharmaceutical.
Agid:
481084